Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 31, NWS Wilmington, NC

April 15, 2021

NWS Wilmington, NC issued this small craft advisory at Apr 15, 2021, 6:28 AM EDT. It took effect at Apr 16, 2021, 12:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2021, 6:28 AM EDT (10:28 UTC)
In effect from
Apr 16, 2021, 12:00 AM EDT
Expired
Apr 16, 2021, 11:00 AM EDT
In force
11 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

649 
WHUS72 KILM 151028
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
628 AM EDT Thu Apr 15 2021

AMZ250-252-254-256-152000-
/O.CAN.KILM.SC.Y.0030.000000T0000Z-210415T1100Z/
/O.NEW.KILM.SC.Y.0031.210416T0400Z-210416T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
628 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From midnight tonight to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
826 
WHUS72 KILM 151917
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
317 PM EDT Thu Apr 15 2021

AMZ250-252-254-256-160400-
/O.CON.KILM.SC.Y.0031.210416T0400Z-210416T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
317 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From midnight tonight to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
803 
WHUS72 KILM 160200
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1000 PM EDT Thu Apr 15 2021

AMZ250-252-254-256-161200-
/O.CON.KILM.SC.Y.0031.210416T0400Z-210416T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1000 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
331 
WHUS72 KILM 160717
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
317 AM EDT Fri Apr 16 2021

AMZ250-252-254-256-161200-
/O.CON.KILM.SC.Y.0031.000000T0000Z-210416T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
317 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
473 
WHUS72 KILM 161024
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
624 AM EDT Fri Apr 16 2021

AMZ250-252-254-256-161500-
/O.EXT.KILM.SC.Y.0031.000000T0000Z-210416T1500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
624 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
839 
WHUS72 KILM 161458
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1058 AM EDT Fri Apr 16 2021

AMZ250-252-254-256-161600-
/O.EXP.KILM.SC.Y.0031.000000T0000Z-210416T1500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1058 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

Conditions are no longer pose a widespread hazard to Small Craft,
but Small Craft should continue to exercise caution with wave 
heights around 3-5 feet this afternoon.

$$

21

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:31 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 15, 3:31 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
331 AM EDT Thu Apr 15 2021

.SYNOPSIS...
Scattered showers later today ahead of a cold front will be
followed by drier and cooler conditions Friday. Near normal
temperatures are expected this weekend with low rain chances
Saturday as a weak low pressure system moves offshore. Warming
temps and generally dry conditions Sunday into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Latest sfc analysis shows 1009 mb low pressure over extreme SE
VA, with its attendant cold front stretching off to the WSW. An
area of light to moderate rain associated with high mid-level
moisture that moved through the Bald Head Island area earlier
this morning is now pushing well offshore. Mainly just isolated
shras from this point forward for the remainder of the morning
hours before the main cold front moves in from the W. Low-level
moisture profiles will increase slightly prior to the fropa, and
with even weak lift there is a good chance for shras this aftn
especially over eastern areas. The rain will be mainly light.
Temps today cooler than yesterday due to the cloudiness and
shras...highs in the mid 70s.

Dry then for tonight and Fri as sfc high pressure builds in
behind the cold front. Temps Fri a few degrees below normal for
mid April under NW flow and a partly cloudy sky...highs around
70.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Lingering ridging from the northwest will weaken early Saturday
as a weak low pressure system develops over the Gulf of Mexico.
The low is expected to move across the SE near the GA/FL border
late Saturday before moving offshore of the Carolinas Saturday
night. This will lead to increased moisture and rain chances
Saturday afternoon and night, with greatest chances to the south
and near the coast. Expect rain to be light, with forecasted
rainfall of only 0.1"-0.25". Lows in the upper 40s Saturday
morning will only reach upper 60s Saturday with mostly cloudy
skies, and low 50s forecasted for Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Models continue to keep most of the area dry Sunday into early
next week, though coastal areas could have a chance at stray
shower or two as a coastal trough looks to develop Sunday night
with high pressure over inland areas. A second coastal low may
develop offshore on Tuesday as weak 500mb shortwaves continue to
move across the area. Cold front approaches mid next week as
strong high pressure builds over the Central U.S. Temps will be
warming Sunday through early next week, with slightly below
normal temps Sunday rising to above normal by Wednesday.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR and scattered showers to start off the 06Z TAF period,
continuing until around 08z. After a lull, another somewhat
more widespread area of weak convection may develop this
afternoon between 16-22z as a cold front dips into the area.
Thunder chances aren't zero, but are too low to explicitly
mention in the TAFs at this time.

Extended Outlook...VFR will dominate. Low pressure passing
offshore Saturday could bring lower ceilings, but IFR conditions
do not appear likely at this time.

&&

.MARINE...
Through Friday: A SCA remains in effect though 7am this morning
as frequent gusts around 25 kt continue. Somewhat improving
marine conditions thereafter during the daytime hours as a cold
front remains off to the NW. This front will drop through the
waters tonight, and may need another SCA headline due to a weak
CAA surge post frontal. Seas only up to 3-5 ft however. High
pressure then builds in for Fri with decreasing winds and seas.

Friday Night through Monday...Benign marine conditions expected
for upcoming weekend into early next week, as a weak low
pressure system moves across the waters Saturday night and rain
chances linger over the outer coastal waters Sunday and Monday.
5-10kt sustained winds expected Friday night through Monday,
with many changes in direction due to aforementioned low
pressure system followed by a weak pressure gradient over the
area. Seas relatively constant between 1 and 2 feet for the
period, predominantly a 1-2 ft 10s ENE swell with weak wind chop
mixed in.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 7 AM EDT this morning for AMZ250-
     252-254-256.

&&

SYNOPSIS...ILM
NEAR TERM...MAS
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...MAS
MARINE...MAS/VAO
Hazardous weather outlook, Apr 15, 6:28 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
628 AM EDT Thu Apr 15 2021

AMZ250-252-254-256-161030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
628 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
161030-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
628 AM EDT Thu Apr 15 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.